Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 13, 2000, 9:19 PM MDT for Golden Valley County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 2000, 9:19 PM MDT (03:19 UTC)
- Expired
- Aug 13, 2000, 9:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 238 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS53 KBIS 140320 SVRBIS NDC033-140345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 919 PM MDT SUN AUG 13 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 945 PM MDT * AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF GOLVA...OR ABOUT 45 MILES NORTHWEST OF BOWMAN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOLVA AT 925 PM MDT SENTINEL BUTTE AT 945 PM MDT LARGE HAIL AND WIND GUSTS TO 65 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. GET INSIDE AND STAY THERE UNTIL THE STORM HAS PASSED. LAT...LON 4683 10405 4656 10403 4666 10363 4708 10369 JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:40 PM MDT, 7 hours 39 minutes earlier.
Area forecast discussion, Aug 13, 1:40 PM MDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN AUG 13 2000 12Z ETA RUN WAS OUTSTANDING WITH MORNING CONVECTION DUE WAA AND H5 VORT MAX. WITH THAT ONE WOULD BE INCLINED TO FOLLOW IT ON THE DETAILS...BUT IF THAT IS DONE ALL POPS WOULD BE DROPPED FROM ZONES FOR TONIGHT. NGM FOLLOWS THIS PATH AS WELL. THESE MODELS REDEVELOP DEEP MOIST CONVECTION MONDAY MORNING CENTRAL AND SPREAD IT EAST IN RESPONSE TO SURFACE TROF AND NEXT VORT MAX PASSING THROUGH. AVN ALSO DID A RESPECTABLE JOB THIS AM AND IT HAS CONVECTION OVER THE CWA TONIGHT. BASED ON ALL MODELS HAVING SURFACE FRONT ENTERING STATE TONIGHT...ALL HAVING SOME LIFT AT H5 AS WELL AS AT H7...AN USTABLE ATMOSPHERE...AND AT LEAST SOME AVAILABLE POTENTIAL ENERGY...I HAVE OPTED TO KEEP POPS IN TONIGHT...AND ADD THE CHANCE OF SEVERE. ACTION SHIFTS EAST AROUND 06Z BEFORE ANOTHER BATCH MOVES OVER CWA IN RESPONSE TO THAT SECOND MAX I SPOKE OF EARLIER. THIS SHOULD KEEP SOME CHANCE...LOW...OF STORMS IN CENTRAL ND THROUGH EARLY MORNING MONDAY...AND UNTIL 18Z IN JMS ZONE. CONCERN MONDAY THEN GOES TO WIND SPEED IN LINKAGE ALOFT AND TIGHTENING GRADIENT. LATEST RUN INDICATES HIGHER SPEEDS THAN PREVIOUSLY FORECAST. WILL RAISE SPEEDS BY 5 AND HOLD OFF ON WINDY WORDING. DRY WEATHER THEN PREVAILS THROUGH TUESDAY. MRF HOLDS WITH IDEA OF THE NEXT STORM CHANCE COMING TUESDAY NIGHT OR WEDNESDAY. TEMPS THROUGH PERIOD WILL BE DIFFICULT. CAA MONDAY WILL ACT TO HOLD TEMPS BACK BUT THIS IS COUNTERED BY A GOOD DEAL OF SUNSHINE...AT LEAST WEST. NUMERICAL TEMPERATURE GUIDANCE LOOKS LOW TO ME THROUGH FORECAST PERIOD BASED ON FORECAST HEIGHTS/ THICKNESSES/TEMPS ALOFT. WILL ADJUST UPWARDS. WILL LOOK FOR A WATCH TO BE ISSUED FOR WESTERN HALF OF CWA PERIOD ONE IF/WHEN CONVECTION BEGINS DEVELOPING IN EASTERN MONTANA. .BIS...NONE. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:13 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 47 min |
| Aug 13, 8:32 PM MDT | Severe Thunderstorm Warning | BIS | Mercer | 43 min |
| Aug 13, 9:12 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Aug 13, 10:16 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 59 min |
| Aug 13, 11:44 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 46 min |
| Aug 14, 2:21 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.